Hail, Price
- When
- August 1, 7:00 PM CST
- Where
- Price County, Park Falls
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.933, -90.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Aug 1, 2:15 PM CST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 315 PM CDT SUN AUG 1 2004 .DISCUSSION...MAIN FOCUS FOR TONIGHT IS THUNDERSTORMS. MODELS ARE IN GOOD AGREEMENT WITH OVERALL FEATURES OVER THE NEXT FEW DAYS...BUT DIFFER WITH RESPECT TO QPF, WHICH IS TYPICAL THIS TIME OF YEAR. ETA HAS BEEN FAIRLY CONSISTENT WITH ITS FORECAST OF QPF OVER NORTHERN MINNESOTA...SO WILL SIDE WITH ETA. WILL CUT BACK A LITTLE ON QPF...BUT OTHERWISE GO PRETTY CLOSE TO ETA QPF. THE ATMOSPHERE OVER OUR CWA IS SPLIT BETWEEN MORE STABLE AIR IN THE NORTHWEST PART OF THE CWA...TO MORE UNSTABLE OVER THE SE HALF. LIS OFF MSAS RANGE FROM AROUND ZERO AT INL TO -6 IN PINE CITY. IT LOOKS LIKE THE LESS STABLE AIR WILL REMAIN POISED OVER THE SOUTHERN HALF OF THE CWA. THINK ONLY ISOLATED STORMS WILL OCCUR THIS EVENING...MAINLY ON THE EDGE OF THE OUTFLOW FROM LAST NIGHTS CONVECTION OVER EC MN/NW WI...AND ALSO ALONG THE WEAK FRONTAL BOUNDARY SAGGING ACROSS NE MN. THE BETTER CHANCE WILL COME TOWARD MIDNIGHT...AS A WAVE DROPPING OUT OF SASKATCHEWAN WILL SET OFF A POTENTIAL MCS. THINK THIS FEATURE WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS. IF ETA IS CORRECT...IT COULD BE A BIT MORE WIDESPREAD THAN CURRENT THINKING. SUPPORT FROM THE H3 JET AND H7 MODEL OMEGA SHOULD HELP THE BATCH OF PRECIP TO GET GOING. THE SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF THE AREA ON MONDAY AND MONDAY NIGHT. CURRENT THINKING IS THAT THE CHANCE OF SHOWERS/THUNDERSTORMS ON TUESDAY WILL BE JUST SOUTH OF THE CWA. GFS SUFFERING FROM SEVERE CONVECTIVE FEEDBACK...SO ETA IS THE WAY TO GO. WILL HOLD OFF FOR NOW. OTHERWISE...DRY HIGH PRESSURE WILL BUILD IN FOR THE REST OF THE WEEK...WITH MORE SPOTTY PRECIPITATION POSSIBLE AGAIN BY THE WEEKEND AS A FRONTAL BOUNDARY APPROACHES FROM THE WEST. MOS TEMPS ARE ALL OVER THE PLACE. WHERE IM EXPECTING SUNSHINE... WILL GO WITH THE WARMER ETA TEMPS DURING THE DAY...AND COOLER TEMPS AT NIGHT UNDER THE INCOMING HIGH. .DLH...WATCHES/WARNINGS/ADVISORIES MN...NONE. WI...NONE. DAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 809 AM CDT SUN AUG 1 2004 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-021230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 809 AM CDT SUN AUG 1 2004 ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP LATE TODAY IN WESTERN AND CENTRAL MINNESOTA AND CONTINUE TONIGHT. LARGE HAIL AND VERY STRONG WINDS ARE POSSIBLE IN THE BRAINERD AREA TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL CONTINUE INTO MONDAY MORNING. SOME MAY BE SEVERE IN NORTHWEST WISCONSIN. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT IN NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH CS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 653 PM CDT SUN AUG 01 2004 MNZ001-006-007-020025- KOOCHICHING-N. CASS-N. ITASCA-S. CASS-S. ITASCA- 653 PM CDT SUN AUG 01 2004 ...SEVERE THUNDERSTORM WATCH CANCELLED... SEVERE THUNDERSTORM WATCH 679 THAT WAS IN EFFECT UNTIL 9 PM...HAS BEEN CANCELLED. THE THREAT FOR SEVERE STORMS HAS DIMINISHED. HOWEVER...THUNDERSTORMS ARE STILL POSSIBLE TONIGHT. SOME OF THESE MAY STILL CONTAIN SMALL HAIL...BRIEF PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING. TRIPOLI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 700 PM CDT SUN AUG 1 2004 MNZ034>038-WIZ001-006-007-020030- BURNETT-CROW WING-DOUGLAS-N. AITKIN-PINE-S. AITKIN- S. ST. LOUIS/CARLTON-WASHBURN- 700 PM CDT SUN AUG 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 679 FOR SOME COUNTIES IN NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN HAS BEEN CANCELED... SEVERE THUNDERSTORM 679 THAT WAS IN EFFECT UNTIL 9 PM...HAS BEEN CANCELED FOR CROW WING...AITKIN...CARLTON...PINE... DOUGLAS...BURNETT...AND WASHBURN. TRIPOLI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 742 PM CDT SUN AUG 1 2004 WIZ002-008-020115- BAYFIELD-SAWYER- 742 PM CDT SUN AUG 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 679 FOR SOME COUNTIES IN NORTHWEST WISCONSIN HAS BEEN CANCELED... SEVERE THUNDERSTORM 679 THAT WAS IN EFFECT UNTIL 9 PM...HAS BEEN CANCELED FOR BAYFIELD AND SAWYER COUNTIES. TRIPOLI
The Duluth radar (KDLH), 168 km away, was scanning. The volume nearest the first event began at 01:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421073.